Alert archive / Texas / Tornado Warnings in 2005

Tornado Warning 56, NWS Lubbock, TX

June 12, 2005Kent County, Texas

NWS Lubbock, TX issued this tornado warning at Jun 12, 2005, 5:38 PM CDT for Kent County, Texas. It was in force for 52 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2005, 5:38 PM CDT (22:38 UTC)
Expired
Jun 12, 2005, 6:30 PM CDT
In force
52 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Kent County, TX

The radar

The Lubbock radar (KLBB), 99 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 5:41 PM CDTTORNADO17 Nw Clairemont, TX
Jun 12, 6:09 PM CDTTORNADO8 Nw Clairemont, TX4 NW OF SALT CREEK PLANT. LARGE TORNADO FROM 605-609 PM.
Jun 12, 6:17 PM CDTTORNADO10 W Jayton, TX
Jun 12, 6:25 PM CDTHAIL 2.510 W Jayton, TX
Jun 12, 6:38 PM CDTTORNADO5 Nw Jayton, TXA LARGE TORNADO ON THE GROUND FROM 638 TO 648 PM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 12:20 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2005-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2781 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2005-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2781 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLUB 122238
TORLUB
TXC263-122330-
/O.NEW.KLUB.TO.W.0056.050612T2238Z-050612T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
538 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* TORNADO WARNING FOR...
  KENT COUNTY IN NORTHWEST TEXAS

* UNTIL 630 PM CDT

* AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST
  DANGEROUS PART OF THIS STORM WAS LOCATED 18 MILES NORTHWEST OF
  CLAIREMONT...OR ABOUT 22 MILES SOUTHWEST OF DICKENS...MOVING       
  SOUTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE GIRARD...
  CLAIREMONT AND JAYTON.

A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3339 10103 3326 10103 3309 10060 3336 10051

$$
5 follow-up statements
000 
WWUS54 KLUB 122243
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
542 PM CDT SUN JUN 12 2005

TXC263-122330-
/O.CON.KLUB.TO.W.0056.000000T0000Z-050612T2330Z/
KENT TX-
542 PM CDT SUN JUN 12 2005

...A TORNADO WARNING CONTINUES UNTIL 630 PM CDT FOR KENT COUNTY...

A TORNADO WAS REPORTED 17 MILES NORTHWEST OF CLAIREMONT BY SEVERAL 
TRAINED SPOTTERS AT 541 PM.

AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADIC THUNDERSTORM. THE MOST DANGEROUS PART OF THIS
STORM WAS LOCATED 17 MILES NORTHWEST OF CLAIREMONT...OR 21 MILES
SOUTH OF DICKENS...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE 
GIRARD...CLAIREMONT AND JAYTON.

A TORNADO HAS BEEN CONFIRMED TAKE COVER IN A STURDY BUILDING NOW.
MOBILE HOMES AND VEHICLES ARE NOT SAFE.

LAT...LON 3339 10103 3326 10103 3309 10060 3336 10051

$$
000 
WWUS54 KLUB 122250
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
550 PM CDT SUN JUN 12 2005

TXC263-122330-
/O.CON.KLUB.TO.W.0056.000000T0000Z-050612T2330Z/
KENT TX-
550 PM CDT SUN JUN 12 2005

...A TORNADO WARNING CONTINUES UNTIL 630 PM CDT FOR KENT COUNTY...

AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE
MOST DANGEROUS PART OF THIS STORM WAS LOCATED 16 MILES NORTHWEST OF 
CLAIREMONT MOVING SOUTHEAST AT 20 MPH. IN ADDITION TO THE TORNADO 
THREAT...THIS STORM WILL ALSO PRODUCE HAIL UP TO THE SIZE OF TENNIS 
BALLS.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE 
GIRARD...CLAIREMONT AND JAYTON.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER,PLEASE CALL THE NATIONAL WEATHER SERVICE AT
8 0 6 7 4 5 1 2 9 0.

LAT...LON 3339 10103 3326 10103 3310 10058 3338 10054

$$
000 
WWUS54 KLUB 122303
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
601 PM CDT SUN JUN 12 2005

TXC263-122330-
/O.CON.KLUB.TO.W.0056.000000T0000Z-050612T2330Z/
KENT TX-
601 PM CDT SUN JUN 12 2005

...A TORNADO WARNING CONTINUES UNTIL 630 PM CDT FOR KENT COUNTY...

AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE
MOST DANGEROUS PART OF THIS STORM WAS LOCATED 12 MILES WEST OF
GIRARD...OR 17 MILES WEST OF JAYTON...MOVING SOUTHEAST AT 15 MPH.
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES.  IN ADDITION... 
DAMAGING HAIL UP TO THE SIZE OF TENNIS BALLS IS ALSO POSSIBLE WITH 
THIS STORM.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE 
GIRARD...CLAIREMONT AND JAYTON.

A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

TO REPORT SEVERE WEATHER,PLEASE CALL THE NATIONAL WEATHER SERVICE AT
8 0 6 7 4 5 1 2 9 0.

LAT...LON 3339 10103 3326 10103 3310 10057 3338 10054

$$
000 
WWUS54 KLUB 122313
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
609 PM CDT SUN JUN 12 2005

TXC263-122330-
/O.CON.KLUB.TO.W.0056.000000T0000Z-050612T2330Z/
KENT TX-
609 PM CDT SUN JUN 12 2005

...A TORNADO WARNING CONTINUES UNTIL 630 PM CDT FOR KENT COUNTY...

A LARGE TORNADO WAS REPORTED AT 609 PM CDT BY TRAINED WEATHER 
SPOTTERS 8 MILES NORTHWEST OF CLAIREMONT...OR 4 MILES NORTH OF THE 
SALT CREEK PLANT...MOVING SOUTHEAST AT 10 MPH.

IN ADDITION TO THE TORNADO...THIS STORM MAY PRODUCE DAMAGING HAIL UP 
TO THE SIZE OF TENNIS BALLS.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE JAYTON...GIRARD 
AND CLAIREMONT. THIS IS A POTENTIALLY LIFE THREATENING SITUATION.  
RESIDENTS IN AND AROUND THESE AREAS SHOULD TAKE COVER IMMEDIATELY.

LAT...LON 3339 10103 3326 10103 3310 10057 3338 10054

$$
000 
WWUS54 KLUB 122323
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
620 PM CDT SUN JUN 12 2005

TXC263-122330-
/O.CON.KLUB.TO.W.0056.000000T0000Z-050612T2330Z/
KENT TX-
620 PM CDT SUN JUN 12 2005

...A TORNADO WARNING CONTINUES UNTIL 630 PM CDT FOR KENT COUNTY...

A LARGE TORNADO WAS REPORTED 10 MILES WEST OF JAYTON BY THE KENT 
COUNTY SHERIFFS OFFICE AT 617 PM. THE TORNADO WAS ESTIMATED TO BE 
ONE HALF TO ONE MILE WIDE AND WAS MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF TENNIS BALLS MAY ALSO OCCUR WITH THIS STORM.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE JAYTON...GIRARD 
AND CLAIREMONT. RESIDENTS IN AND NEAR THESE COMMUNITIES SHOULD TAKE 
SHELTER IMMEDIATELY AS THIS IS A LIFE THREATENING SITUATION.

THIS TORNADO MAY BE WRAPPED IN RAIN AND NOT EASILY SEEN. IF YOU WAIT 
UNTIL YOU SEE OR HEAR IT COMING IT MAY BE TOO LATE.

LAT...LON 3339 10103 3326 10103 3310 10057 3338 10054

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 12, 3:20 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 12, 3:20 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
320 PM CDT SUN JUN 12 2005

.SHORT TERM...
NEGATIVE TILTED TROUGH CONTINUES TO LIFT NE INTO HIGH PLAINS THIS
AFTN. SFC FNT AT 19Z EXTENDS FROM KAMA TO KLBB. STRONG BAROCLINIC
ZN UNDERNEATH CONVECTIVE CANOPY EXTENDING FM KAMA SE TO N OF
MEMPHIS. TEMPS OFF CAPROCK HAVE WARMED INTO MID 80S WITH MODERATE
TO STRONG INSTABILITY AHEAD OF APPROACHING BOUNDARY ACROSS PNHDL
AND EAST OF ADVANCING DRYLINE/PAC FNT. HIGHEST POPS THIS EVE OFF
CAPROCK WITH NE CORNER STILL PRIMED FOR MOST SVR WEATHER AND
TORNADOES. WEAK DOWNSLOPE WINDS AND DRIER AIRMASS ON MON SHOULD
HELP US WARM BACK INTO THE 90S.

.LONG TERM...
CDFNT MOVES THROUGH SOUTH PLAINS MON NIGHT AS SFC RIDGE BUILDS IN
BEHIND EXITING TROUGH. HIGH TEMPS WILL BE TEMPERED SOME AS A RESULT
FOR TUE. MID LEVEL RIDGE BEGINS TO BUILD INTO THE AREA AS WELL ON
TUE BUT STILL COULD SEE SOME MCS DEVELOPMENT NEARBY IN KS/OK ON BACK
SIDE OF TROUGH BOTH LATE TUE AND AGAIN WED NIGHT. LEFT POPS OUT OF FCST
FOR NOW BUT WE WILL HAVE TO WATCH THAT POTENTIAL AS WE GET CLOSER.

OPPORTUNITIES FOR CONVECTIVE DEVELOPMENT ALSO SHIFTS W TO THE HIGHER
TERRAIN OF NM ON WED WITH STEERING FLOW POSSIBLY BRINGING SOME
STORMS NEAR WRN ZNS LATE IN THE DAY. RIDGE AXIS CONTINUES BUILDING
EAST THROUGH LATE WEEK WITH AXIS PRETTY MUCH OVHD BY SAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        58  87  59  85 /   0  10  10  10
TULIA         60  85  62  83 /  10  10  10  10
PLAINVIEW     63  87  63  85 /  10  10  10  10
LEVELLAND     63  91  63  88 /   0  10  10  10
LUBBOCK       65  92  64  89 /  10  10  10  10
BROWNFIELD    65  94  64  91 /   0  10  10  10
CHILDRESS     68  93  66  87 /  50  10  10  10
SPUR          67  94  66  91 /  20  10  10  10
ASPERMONT     69  97  69  92 /  40  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

14/24

In the hours before

Special weather statement, Jun 12, 12:15 PM CDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1215 PM CDT SUN JUN 12 2005

TXZ024>026-030>032-036>038-041>044-130300-
BRISCOE-CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-HALL-KENT-KING-
LYNN-MOTLEY-STONEWALL-
1215 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 464
EFFECTIVE UNTIL 10 PM CDT SUNDAY EVENING. THE WATCH INCLUDES THE
FOLLOWING COUNTIES...

BRISCOE...CHILDRESS...COTTLE...CROSBY...DICKENS...FLOYD...GARZA...
HALL...KENT...KING...LYNN...MOTLEY...AND STONEWALL.

SOME COMMUNITIES INCLUDED IN THE WATCH ARE...

SILVERTON...MEMPHIS...CHILDRESS...PADUCAH...MATADOR...FLOYDADA...
CROSBYTON...DICKENS...GUTHRIE...ASPERMONT...JAYTON...POST...AND
TAHOKA.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS AND TORNADOES IN AND CLOSE TO THE WATCH
AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

FOX
Local storm report, Jun 12, 5:06 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
506 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             WHITE RIVER LAKE        33.48N 101.10W
06/12/2005  1.00 INCH        CROSBY             TX   PUBLIC

            REPORTED AT WHITE RIVER LAKE MARINA

&&

MRC
Local storm report, Jun 12, 5:15 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
515 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TORNADO          10 E CROSBYTON          33.64N 101.06W
06/12/2005                   CROSBY             TX   STORM CHASER

            ON THE GROUND FOR 3 MINUTES

&&

MRC
Local storm report, Jun 12, 5:18 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
518 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TORNADO          5 NNW MCADOO            33.80N 101.04W
06/12/2005                   DICKENS            TX   PUBLIC

            3 BRIEF TOUCHDOWNS

&&

MRC
Local storm report, Jun 12, 5:26 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
526 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             MCADOO                  33.73N 101.01W
06/12/2005  1.00 INCH        DICKENS            TX   TRAINED SPOTTER

&&

MRC
Local storm report, Jun 12, 5:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
529 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             ROARING SPRINGS         33.90N 100.86W
06/12/2005  0.88 INCH        MOTLEY             TX   TRAINED SPOTTER

&&

MRC

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 9:57 PM CDTSevere Thunderstorm WarningLUBSwisher63 min
Jun 11, 10:10 PM CDTSevere Thunderstorm WarningLUBCastro65 min
Jun 12, 1:00 PM CDTSevere Thunderstorm WarningLUBCrosby49 min
Jun 12, 3:36 PM CDTSevere Thunderstorm WarningLUBCrosby24 min
Jun 12, 4:47 PM CDTSevere Thunderstorm WarningLUBCrosby43 min
Jun 12, 5:07 PM CDTSevere Thunderstorm WarningLUBDickens, Motley53 min
Jun 12, 5:11 PM CDTTornado WarningLUBCrosby, Dickens34 min
Jun 12, 5:26 PM CDTTornado WarningLUBMotley40 min
Jun 12, 5:33 PM CDTSevere Thunderstorm WarningLUBKent57 min
Jun 12, 5:59 PM CDTSevere Thunderstorm WarningLUBDickens61 min
Jun 12, 6:28 PM CDTTornado WarningLUBDickens32 min
Jun 12, 6:30 PM CDTTornado WarningLUBKent45 min
Jun 12, 6:55 PM CDTTornado WarningLUBStonewall65 min

Nearby

Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.